Alert archive / New York / Small Craft Advisories in 2008

Small Craft Advisory 95, NWS Buffalo, NY

December 8, 2008

NWS Buffalo, NY issued this small craft advisory at Dec 8, 2008, 3:35 PM EST. It took effect at Dec 8, 2008, 10:00 PM EST. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Dec 8, 2008, 3:35 PM EST (20:35 UTC)
In effect from
Dec 8, 2008, 10:00 PM EST
Expired
Dec 9, 2008, 3:12 PM EST
In force
17 hr
Issued by
NWS Buffalo, NY

The text

As transmitted, in the capitals the NWS used until 2016.

000
WHUS71 KBUF 082035
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
335 PM EST MON DEC 8 2008

...BRISK WINDS TO RETURN...

.A WARM FRONT WILL CROSS THE EASTERN LAKES TONIGHT AND SOUTHERLY
WINDS WILL INCREASE DURING TUESDAY AS A COLD FRONT APPROACHES. THE
FRONT WILL CROSS THE AREA EARLY WEDNESDAY WITH AN ABRUPT WIND
SHIFT TO NORTH AND NORTHWEST. SPEEDS WILL REMAIN IN SMALL CRAFT
ADVISORY CRITERIA UNTIL WEDNESDAY NIGHT.

LEZ040-041-090445-
/O.NEW.KBUF.SC.Y.0095.081209T0300Z-081210T2200Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
335 PM EST MON DEC 8 2008

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 5 PM
EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 5 PM EST
WEDNESDAY. 

A WARM FRONT WILL CROSS THE EASTERN LAKES TONIGHT AND SOUTHERLY
WINDS WILL INCREASE DURING TUESDAY MORNING AS A COLD FRONT
APPROACHES. THE FRONT WILL CROSS THE AREA EARLY WEDNESDAY WITH AN
ABRUPT WIND SHIFT TO NORTH AND NORTHWEST. SPEEDS WILL REMAIN IN
SMALL CRAFT ADVISORY CRITERIA UNTIL LATER WEDNESDAY AFTERNOON.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ043>045-090445-
/O.NEW.KBUF.SC.Y.0095.081209T0600Z-081211T0600Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
335 PM EST MON DEC 8 2008

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TUESDAY TO 1 AM EST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TUESDAY TO 1 AM EST
THURSDAY. 

A WARM FRONT WILL CROSS THE EASTERN LAKES TONIGHT AND SOUTHERLY
WINDS WILL INCREASE DURING TUESDAY AS A COLD FRONT APPROACHES. THE
FRONT WILL CROSS THE AREA EARLY WEDNESDAY WITH AN ABRUPT WIND
SHIFT TO NORTH AND NORTHWEST. SPEEDS WILL REMAIN IN SMALL CRAFT
ADVISORY CRITERIA UNTIL LATE WEDNESDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

SFM
5 follow-up statements
644 
WHUS71 KBUF 090304
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1004 PM EST MON DEC 8 2008

...BRISK WINDS TO RETURN...

.A WARM FRONT WILL CROSS THE EASTERN LAKES TONIGHT AND SOUTHERLY
WINDS WILL INCREASE DURING TUESDAY AS A COLD FRONT APPROACHES.
THE FRONT WILL CROSS THE AREA EARLY WEDNESDAY WITH AN ABRUPT WIND
SHIFT TO NORTH AND NORTHWEST. SPEEDS WILL REMAIN IN SMALL CRAFT
ADVISORY CRITERIA UNTIL WEDNESDAY NIGHT.

LEZ040-041-091115-
/O.CON.KBUF.SC.Y.0095.000000T0000Z-081210T2200Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
1004 PM EST MON DEC 8 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST
WEDNESDAY. 

A WARM FRONT WILL CROSS THE EASTERN LAKES TONIGHT AND SOUTHERLY
WINDS WILL INCREASE DURING TUESDAY MORNING AS A COLD FRONT
APPROACHES. THE FRONT WILL CROSS THE AREA EARLY WEDNESDAY WITH AN
ABRUPT WIND SHIFT TO NORTH AND NORTHWEST. SPEEDS WILL REMAIN IN
SMALL CRAFT ADVISORY CRITERIA UNTIL LATER WEDNESDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ043>045-091115-
/O.CON.KBUF.SC.Y.0095.081209T0600Z-081211T0600Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
1004 PM EST MON DEC 8 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST THURSDAY.

A WARM FRONT WILL CROSS THE EASTERN LAKES TONIGHT AND SOUTHERLY
WINDS WILL INCREASE DURING TUESDAY AS A COLD FRONT APPROACHES.
THE FRONT WILL CROSS THE AREA EARLY WEDNESDAY WITH AN ABRUPT WIND
SHIFT TO NORTH AND NORTHWEST. SPEEDS WILL REMAIN IN SMALL CRAFT
ADVISORY CRITERIA UNTIL LATE WEDNESDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

SAGE
334 
WHUS71 KBUF 090850
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
350 AM EST TUE DEC 9 2008

...BRISK WINDS TO RETURN...

.A WARM FRONT WILL CROSS THE EASTERN LAKES TONIGHT AND SOUTHERLY
WINDS WILL INCREASE TODAY AS A COLD FRONT APPROACHES. THE FRONT
WILL CROSS THE AREA EARLY WEDNESDAY WITH AN ABRUPT WIND SHIFT TO
NORTH AND NORTHWEST. SPEEDS WILL REMAIN IN SMALL CRAFT ADVISORY
CRITERIA UNTIL WEDNESDAY NIGHT.

LEZ040-041-091700-
/O.CON.KBUF.SC.Y.0095.000000T0000Z-081210T2200Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
350 AM EST TUE DEC 9 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST
WEDNESDAY. 

SOUTHERLY WINDS WILL INCREASE THIS MORNING AS A COLD FRONT
APPROACHES. THE FRONT WILL CROSS THE AREA EARLY WEDNESDAY WITH AN
ABRUPT WIND SHIFT TO NORTH AND NORTHWEST. SPEEDS WILL REMAIN IN
SMALL CRAFT ADVISORY CRITERIA UNTIL LATER WEDNESDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ043>045-091700-
/O.CON.KBUF.SC.Y.0095.000000T0000Z-081211T0600Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
350 AM EST TUE DEC 9 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST THURSDAY.

SOUTHERLY WINDS WILL INCREASE TODAY AS A COLD FRONT APPROACHES.
THE FRONT WILL CROSS THE AREA EARLY WEDNESDAY WITH AN ABRUPT WIND
SHIFT TO NORTH AND NORTHWEST. SPEEDS WILL REMAIN IN SMALL CRAFT
ADVISORY CRITERIA UNTIL LATE WEDNESDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
456 
WHUS71 KBUF 090852 CCA
MWWBUF

URGENT - MARINE WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE BUFFALO NY
351 AM EST TUE DEC 9 2008

...BRISK WINDS TO RETURN...

.A WARM FRONT WILL CROSS THE EASTERN LAKES EARLY THIS MORNING AND
SOUTHERLY WINDS WILL INCREASE TODAY AS A COLD FRONT APPROACHES.
THE FRONT WILL CROSS THE AREA EARLY WEDNESDAY WITH AN ABRUPT WIND
SHIFT TO NORTH AND NORTHWEST. SPEEDS WILL REMAIN IN SMALL CRAFT
ADVISORY CRITERIA UNTIL WEDNESDAY NIGHT.

LEZ040-041-091715-
/O.CON.KBUF.SC.Y.0095.000000T0000Z-081210T2200Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
351 AM EST TUE DEC 9 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST
WEDNESDAY. 

SOUTHERLY WINDS WILL INCREASE THIS MORNING AS A COLD FRONT
APPROACHES. THE FRONT WILL CROSS THE AREA EARLY WEDNESDAY WITH AN
ABRUPT WIND SHIFT TO NORTH AND NORTHWEST. SPEEDS WILL REMAIN IN
SMALL CRAFT ADVISORY CRITERIA UNTIL LATER WEDNESDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ043>045-091715-
/O.CON.KBUF.SC.Y.0095.000000T0000Z-081211T0600Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
351 AM EST TUE DEC 9 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST THURSDAY.

SOUTHERLY WINDS WILL INCREASE TODAY AS A COLD FRONT APPROACHES.
THE FRONT WILL CROSS THE AREA EARLY WEDNESDAY WITH AN ABRUPT WIND
SHIFT TO NORTH AND NORTHWEST. SPEEDS WILL REMAIN IN SMALL CRAFT
ADVISORY CRITERIA UNTIL LATE WEDNESDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
223 
WHUS71 KBUF 091448
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
948 AM EST TUE DEC 9 2008

...BRISK WINDS TO RETURN...

.SOUTHERLY WINDS WILL INCREASE TODAY AS A COLD FRONT APPROACHES.
THE FRONT WILL CROSS THE AREA EARLY WEDNESDAY WITH AN ABRUPT WIND
SHIFT TO NORTH AND NORTHWEST. SPEEDS WILL REMAIN IN SMALL CRAFT
ADVISORY CRITERIA UNTIL WEDNESDAY NIGHT.

LEZ040-041-092300-
/O.CON.KBUF.SC.Y.0095.000000T0000Z-081210T2200Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
948 AM EST TUE DEC 9 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST
WEDNESDAY. 

SOUTHERLY WINDS WILL CONTINUE TO INCREASE THIS AFTERNOON AS A
COLD FRONT APPROACHES. THE FRONT WILL CROSS THE AREA EARLY
WEDNESDAY WITH AN ABRUPT WIND SHIFT TO NORTH AND NORTHWEST. SPEEDS
WILL REMAIN IN SMALL CRAFT ADVISORY CRITERIA UNTIL LATER WEDNESDAY
AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ043>045-092300-
/O.CON.KBUF.SC.Y.0095.000000T0000Z-081211T0600Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
948 AM EST TUE DEC 9 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST THURSDAY.

SOUTHERLY WINDS WILL INCREASE THIS AFTERNOON AS A COLD FRONT
APPROACHES. THE FRONT WILL CROSS THE AREA EARLY WEDNESDAY WITH AN
ABRUPT WIND SHIFT TO NORTH AND NORTHWEST. SPEEDS WILL REMAIN IN
SMALL CRAFT ADVISORY CRITERIA UNTIL LATE WEDNESDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

SFM
000
WHUS71 KBUF 092012
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
312 PM EST TUE DEC 9 2008


LEZ040-041-092115-
/O.CAN.KBUF.SC.Y.0095.000000T0000Z-081210T2200Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
312 PM EST TUE DEC 9 2008

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL
CRAFT ADVISORY. 



$$

LOZ043>045-092115-
/O.CAN.KBUF.SC.Y.0095.000000T0000Z-081211T0600Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
312 PM EST TUE DEC 9 2008

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL
CRAFT ADVISORY. 



$$


SFM

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Dec 8, 12:48 PM EST, 2 hours 47 minutes earlier.

Area forecast discussion, Dec 8, 12:48 PM EST, 2 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
1248 PM EST MON DEC 8 2008

.SYNOPSIS...
A RIDGE OF HIGH PRESSURE WILL STRETCH FROM EASTERN CANADA TO THE MID
ATLANTIC STATES TODAY. THIS RIDGE WILL DRIFT OFF THE COAST RESULTING
IN A MILDER TREND INTO WEDNESDAY...AS STRENGTHENING LOW PRESSURE
ADVANCES FROM THE MID MISSISSIPPI VALLEY TO THE LOWER LAKES REGION.
WIDESPREAD PRECIPITATION WILL BREAK OUT WITH THIS SYSTEM STARTING
LATE TONIGHT AND CONTINUING INTO MID WEEK. ANOTHER BLAST OF ARCTIC
AIR WILL FOLLOW THIS SYSTEM THROUGH THE REST OF THE WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
VSBL SATELLITE SHOWS MIDDLE CLOUDS ASSOCIATED WITH WAA AHEAD OF WARM
FRONT OVER THE OHIO VALLEY EXTENDING FROM THE FINGER LKS WESTWARD
WITH HIGH PRESSURE OVER NORTHERN NEW YORK AND NEW ENGLAND KEEPING
GENLY CLR SKIES OVER THE NORTH COUNTRY THIS AFTERNOON. BUF RADAR
SHOWING SOME LIGHT SNOW TO THE WEST OF BUF ACROSS THE NIAGARA
PENINSULA BUT TREND IS DECREASING IN AREAL COVERAGE. WILL KEEP CHC
OF SOME FLURRIES IN FOR A PORTION OF THE AFTERNOON ACROSS PTNS OF
THE NIAGARA FRONTIER AND LOWER GENESEE VALLEY.

BUFKIT PROFILES SHOWS MID CLOUDS THINNING SOME IN THE AFTERNOON FROM
THE FINGER LKS WEST SO WILL MENTION SOME INTERVALS OF SUNSHINE
DEVELOPING AS WELL.

AS THE HIGH DRIFTS TO THE MIDDLE ATLANTIC COAST LATE THIS
AFTERNOON...WE WILL COME UNDER THE INFLUENCE OF A WARMING SOUTHERLY
FLOW THAT WILL HAVE IMPLICATIONS REGARDING PCPN TYPE LATER TONIGHT
INTO TUESDAY MORNING.

AREA TEMPERATURES WILL MODERATE INTO THE 20S THIS AFTERNOON ACROSS
MOST OF THE AREA. THE MAIN EXCEPTION WILL BE EAST OF LAKE ONTARIO
WHERE READINGS WILL ONLY REACH THE MID TO UPPER TEENS.

THE WEATHER GET MORE INTERESTING TONIGHT AS A 50 TO 60 KNOT LOW
LEVEL JET MOVES NORTH ACROSS THE OHIO VALLEY TOWARD THE LOWER GREAT
LAKES. A TIGHT LOW LEVEL THETA-E GRADIENT IS FORECAST TO DEVELOP
ALONG THE NOSE OF THE LOW LEVEL JET. THIS WILL ALLOW SOME LIGHT
LIGHT SNOW TO SPREAD NORTH ACROSS THE AREA THIS EVENING.
THE PROBLEM IS THAT THE VIGOROUS LOW LEVEL JET WILL ALSO ADVECT A
LAYER OF ABOVE FREEZING AIR (850 MB TEMPERATURES FORECAST TO WARM TO
ABOUT PLUS 5C OVER SRN NEW YORK BY 12Z TUESDAY) NORTHEAST ACROSS
WESTERN AND CENTRAL NEW YORK...WHILE SURFACE TEMPERATURES REMAIN
BELOW FREEZING. THIS WILL SET THE STAGE FOR THE POTENTIAL OF A MIXED
BAG OF FROZEN PCPN. THE LATEST MODEL TEMPERATURE PROFILES SUGGEST
THAT THE MIXED PCPN WILL BEGIN AROUND 06Z AND IMPACT MOST LOCATIONS
SOUTH OF THE COUNTIES BORDERING LAKE ONTARIO. ONE FACTOR THAT MAY
MITIGATE THE NEGATIVE IMPACTS FROM FREEZING RAIN IS THAT THE
STEADIEST PCPN IS FORECAST TO STAY TO OUR NORTH WHERE THERE WILL BE
A BETTER CHANCE FOR JUST SNOW.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY/...
WARM AIR ADVECTION WILL BE CONTINUING IN EARNEST AT THE START OF
THE PERIOD...AS SURFACE WARM FRONTAL BOUNDARY LIFTS NORTH ACROSS
THE AREA. BOTH THE 00Z NAM AND GFS SIMILAR IN TIMING AND
SUPPORTED BY THE LATEST SREF IN PUSHING THE BULK OF THE
PRECIPITATION ASSOCIATED WITH THE WARM FRONT NORTH OF THE AREA
TUESDAY MORNING IN AREA OF GREATEST ISENTROPIC ASCENT...WITH THE
SOUTHERN EDGE OF THE PRECIPITATION LIKELY LINGERING ACROSS
NORTHERN SECTIONS. CRITICAL TEMPERATURES AND FORECAST MODEL
SOUNDINGS WOULD SUGGEST THAT MIXED PRECIPITATION WILL BE ON GOING
AT THIS TIME... WITH THE POTENTIAL FOR SOME SLEET OR FREEZING
RAIN.

TEMPERATURES LOOK TO WARM SUFFICIENTLY BY MID DAY OR SO ACROSS THE
ENTIRE AREA AND WILL CHANGE ANY WINTRY MIX OVER TO ALL RAIN.
WIDESPREAD RAIN LOOKS TO BE A GOOD BET LATE IN THE DAY TUESDAY AND
THROUGH TUESDAY NIGHT AS SURFACE WAVE LIFTS UP THROUGH THE OHIO
VALLEY INTO THE LOWER LAKES REGION. WITH THE ANTICIPATED RAINFALL
COMBINED WITH WARMING TEMPERATURES OVERNIGHT...WE WILL HAVE TO
KEEP AN WATCHFUL EYE FOR POSSIBLE HIGH WATER PROBLEMS IN THE
RECENT LAKE EFFECT SNOW AREAS...ESPECIALLY SOUTHEAST OF LAKE
ERIE.

WEDNESDAY WILL BE A TRANSITION DAY AS THE NAM/GFS DEPICTING A DEEP
LOW LIFTING NORTHEAST AND DRAGGING A SHARP COLD FRONT ACROSS THE
AREA. WE WILL LIKELY SEE EARLY MORNING HIGHS WEST AND MIDDAY HIGHS
EAST FOLLOWED BY MUCH COLDER AIR. RAIN WILL LIKELY MIX WITH SNOW
BEFORE ENDING FOR MOST LOCATIONS...WITH THE POTENTIAL FOR SOME
LAKE ENHANCEMENT EAST OF THE LAKES...BUT AIR MASS LOOKS TO BE
RATHER DRY WITH HIGH PRESSURE BUILDING IN RAPIDLY.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
MUCH COLDER AIR BUILDS OVER THE AREA WEDNESDAY NIGHT AND THURSDAY IN
THE WAKE OF THE DEEP LOW. ON A NORTHWESTERLY FLOW 850 MB
TEMPERATURES ARE FORECAST TO DROP TO MINUS 20C BY MIDDAY THURSDAY.
THIS WILL LEAD TO PLUMES OF LAKE EFFECT SNOW BUT CONSIDERING THE
STEERING WINDS WE WILL HAVE MULTIPLE PLUMES ORIENTED NORTHWEST TO
SOUTHEAST.
 THIS WILL HAVE TO BE WATCHED FOR POSSIBLE HEADLINES.

THURSDAY NIGHT AND FRIDAY COULD TURN OUT INTERESTING TOO AS THE
ARCTIC AIR REMAINS ENTRENCHED OVER OUR AREA AND STEERING WINDS BACK
IN RESPONSE TO HIGH PRESSURE TRACKING TO OUR SOUTH.

WARM ADVECTION RETURNS OVER THE WEEKEND AS THE HIGH MOVES OFF THE
COAST.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
SFC HIGH PRESSURE COMBINED WITH WEAK RIDGING ALOFT WILL KEEP MUCH OF
THE REGION IN VFR FLIGHT CATEGORIES THIS AFTERNOON AND EARLY
EVENING. MID LEVEL CLOUDS WILL LOWER TO MVFR LATER IN THE EVENING
WITH LIGHT SNOW CROSSING THE REGION FROM SOUTHWEST TO NORTHEAST.
SNOW WILL FIRST ARRIVE IN KJHW TERMINAL AROUND 2Z AND KART AROUND
7Z.

THIS SNOW WILL BE ARRIVING ALONG THE LEADING EDGE OF A LLJ. HAVE
ADDED LLWS INTO THE TAFS WITH WIND SPEEDS INCREASING THROUGH THE
MORNING HOURS AND INTO THE EARLY AFTERNOON. THIS LLJ WILL ALSO
TRANSPORT WARMER AIR ALOFT...WHICH WILL CAUSE THE LIGHT SNOW TO
TRANSITION TO A WINTERY MIX BEFORE ENDING. LOOKING AT THERMAL
PROFILES...PRECIPITATION MAY END AS SOME LIGHT FZRA AT THE KJHW
TERMINAL...WHILE PRECIPITATION LIKELY TO REMAIN ALL SNOW AT THE KART
TERMINAL THROUGH THE TAF DURATION.

WHILE WINDS AT 2K FEET WILL INCREASE TO 40 TO 50 KNOTS ACROSS THE
REGION...A STEEP INVERSION WILL LIKELY PREVENT THESE WINDS FROM
MIXING DOWN TO THE SFC AS WIND GUSTS THROUGH THE MORNING HOURS.
WITH KJHW AT A HIGHER ELEVATION HAVE ADDED WIND GUSTS TO 20 KNOTS
FOR THE LATER END OF THE TAF PERIOD.

EXPECT CIG TO INCREASE SHORTLY AFTER PRECIPITATION ENDS ACROSS THE
REGION WITH VFR FLIGHT CONDITIONS RETURNING LATER IN THE MORNING AND
INTO THE EARLY AFTERNOON.

OUTLOOK...
TUESDAY NIGHT...MVFR/IFR IN RAIN.
WEDNESDAY...IFR/MVFR WITH RAIN CHANGING TO SNOW...IMPROVING TO VFR
IN PM.
THURSDAY...GENERALLY VFR.
FRIDAY...GENERALLY VFR.
SATURDAY...VFR.

&&

.MARINE...
THE PRESSURE GRADIENT ACROSS THE LOWER LAKES REGION WILL RELAX
OVERNIGHT AND MONDAY WHILE DEEP LOW PRESSURE WITHDRAWS NORTHEAST
TOWARD NEWFOUNDLAND AND HIGH PRESSURE BUILDS IN FROM THE WEST. GALE
WARNINGS WILL BE ALLOWED TO EXPIRE ON TIME. SMALL CRAFT ADVISORIES
WILL THEN BE HOISTED FOR SEVERAL HOURS THEREAFTER UNTIL WAVES SUBSIDE.

WINDS WILL BE ON THE INCREASE ONCE AGAIN BY MIDWEEK AS ANOTHER DEEP
LOW IS FORECAST TO ADVANCE NORTHEAST FROM THE MID MISSISSIPPI VALLEY.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...TMA
NEAR TERM...JJP/TJP
SHORT TERM...TMA
LONG TERM...SAGE
AVIATION...THOMAS
MARINE...SAGE/SFM
Hazardous weather outlook, Dec 8, 6:16 AM EST, 9 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
616 AM EST MON DEC 8 2008

NYZ012-019-020-085-091130-
WYOMING-CHAUTAUQUA-CATTARAUGUS-SOUTHERN ERIE-
616 AM EST MON DEC 8 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A CHANCE FOR SOME FREEZING RAIN LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS A CHANCE FOR SOME FREEZING RAIN TUESDAY MORNING.

LAKE EFFECT SNOWS WILL DEVELOP AGAIN WEDNESDAY AFTERNOON INTO
THURSDAY NIGHT AND THERE IS THE POTENTIAL FOR ANOTHER ROUND OF
SIGNIFICANT SNOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ004>008-091130-
WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
616 AM EST MON DEC 8 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A CHANCE FOR SOME FREEZING RAIN LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS A CHANCE FOR SOME FREEZING RAIN TUESDAY MORNING.

LAKE EFFECT SNOWS WILL DEVELOP AGAIN WEDNESDAY AFTERNOON INTO
THURSDAY NIGHT AND THERE IS THE POTENTIAL FOR ANOTHER ROUND OF
SIGNIFICANT SNOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ001>003-010-011-013-014-021-091130-
NIAGARA-ORLEANS-MONROE-NORTHERN ERIE-GENESEE-LIVINGSTON-ONTARIO-
ALLEGANY-
616 AM EST MON DEC 8 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A CHANCE FOR SOME FREEZING RAIN LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS A CHANCE FOR SOME FREEZING RAIN TUESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-091130-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
616 AM EST MON DEC 8 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

Nearby

Small Craft Advisories in New York, 2008Every small craft advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.